# SDR NWAA080909929

- Difficulty date: March 10, 2008
- Submitted: March 12, 2008
- Operation: Air carrier
- Aircraft: N8923E
- Make and model: Doug DC-9-31
- Aircraft serial: 45838
- Aircraft time: 72,715 hours, 77,403 cycles
- System (JASC): 2740 · Stabilizer Control System
- Part: Actuator
- Condition: Malfunctioned
- Location: Stab Trim
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

AIRCRAFT RETURNED TO A SAFE LANDING AFTER PILOT EXPERIENCED HORIZONTAL STABILIZER PROBLEMS DURING CLIMB-OUT.  FIRST OFFICER HAD SELECTED STABILIZER TRIM AND WAS UNABLE TO STOP THE STABILIZER FROM CONTINUOUSLY MOVING, OSCILLATING UP AND DOWN PAST THE DESIRED POINT. COM WAS COMPLIED WITH AND AFTER STABILIZER TRIM CUTOUT WAS SELECTED TO STOP, THE HUNTING OF THE STAB STOPPED BUT THE WARNING HORN CONTINUED. FLIGHT RETURNED TO AN UNEVENTFUL LANDING UNDER A DECLARED YELLOW EMERGENCY.  MAINTENANCE REPLACED THE PRIMARY TRIM ACTUATOR MOTOR, PRIMARY TRIM UPPER RELAY R20-16 & LOWER RELAY R20-15, THE F/O’S PRIMARY TRIM YOKE SWITCH, AND CIRCUIT BREAKER B10-92. STOP ADJUSTMENTS WERE MADE, HARDWARE TORQUED, AND THE AIRCRAFT RETURNED TO SERVICE.
